MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in radial arteriovenous fistula.A 6.0mm x 80mm x 75cm athletis pta balloon dilatation catheter was advanced for dilatation.However, during inflation, the balloon burst.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient was stable after the procedure.
 
Additional Manufacturer Narrative
D2b: pro code (product code): dqy.
 
Additional Manufacturer Narrative
D2b: pro code (product code): dqy.Device evaluated by mfr: an athletis device was received for analysis was received for analysis.A visual examination identified that the balloon was not subjected to positive pressure as the balloon was received with the balloon protector covering the balloon.The investigator removed the balloon protector to confirm that the balloon was not subjected to positive pressure.The rated burst pressure for this device is 40 atmospheres.The returned device was attached to an inflation unit.Positive pressure was applied, and no leaks or issues was noted with the balloon.A visual and tactile examination identified multiple shaft kinks along the length of the shaft.A visual and tactile examination identified no damage to the tip.
 
Event or Problem Description

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17282807
Report Number2124215-2023-34792
Device Sequence Number14322699
Product Code LIT
UDI-Device Identifier08714729973836
UDI-Public08714729973836
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model Number39347-060870
Device Catalogue Number39347-060870
Device Lot Number0030820423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale